MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2120-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional armada 35 device referenced is filed under a separate medwatch report number.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a common iliac artery.A 12x40mm armada 35 balloon was advanced to the lesion without resistance.Once at the lesion, the balloon was inflated once at 3-4 atmospheres (atm) and ruptured circumferentially.The device was withdrawn without issue.Then a 12x60mm armada 35 balloon was advanced to the lesion without resistance.Once at the lesion, the balloon was inflated once at 3-4 atmospheres (atm) and ruptured circumferentially.The device was attempted to be removed but met resistance with the anatomy and could not be removed completely.Therefore surgical intervention was performed to successfully remove the device.A non-abbott balloon was used to successfully complete the procedure.There was a clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a common iliac artery.A 12x40mm armada 35 balloon was advanced to the lesion without resistance.Once at the lesion, the balloon was inflated once at 3-4 atmospheres (atm) and ruptured circumferentially.The device was withdrawn without issue.Then a 12x60mm armada 35 balloon was advanced to the lesion without resistance.Once at the lesion, the balloon was inflated once at 3-4 atmospheres (atm) and ruptured circumferentially.The device was attempted to be removed but met resistance with the anatomy and could not be removed completely.Therefore surgical intervention was performed to successfully remove the device.A non-abbott balloon was used to successfully complete the procedure.There was a clinically significant delay reported.Subsequent to the initially filed mdr, device analysis noted that the inner member for the 12x40mm armada 35 was separated and the proximal balloon marker appeared to be dislodged.The account could not confirm device analysis findings but confirmed that no part of the device remained in the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis and scanning electron microscopy (sem) analysis was performed on the returned device and noted that the inner member for the 12x40mm armada 35 was separated and the proximal balloon marker appeared to be dislodged.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.Based on the reported information, evaluation of the returned unit and sem analysis, the investigation determined that the reported difficulties were likely due to circumstances of the procedure.It is likely that the balloon rupture was the result of interaction with the heavily calcified lesion.The additional damages noted to the returned unit and separation likely occurred during removal of the ruptured device from the anatomy.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11578981
Report Number2024168-2021-02452
Device Sequence Number16907269
Product Code LIT
UDI-Device Identifier08717648155550
UDI-Public08717648155550
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberB2120-040
Device Catalogue NumberB2120-040
Device Lot Number90910G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 03/07/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1